Endozepine stupor in children

S. Soriani, M. Carrozzi, L. De Carlo, G. Plazzi, F. Provini, J. D. Rothstein, P. Tinuper, F. Bouquet, E. Lugaresi, P. Montagna

Research output: Contribution to journalArticle

Abstract

Recurring episodes of stupor in adults have been shown to be related to increased levels of endozepines, which are endogenous ligands for the GABA(A) receptors. We report here two children presenting with recurrent episodes of stupor associated with fast EEG activity who had increased levels of endozepine-4 in plasma. Mass spectroscopy did not reveal commercially available benzodiazepines. Interictal endozepine-4 levels were normal. In one of the patients, administration of flumazenil (0.25 mg i.v.), a benzodiazepine inverse agonist, induced improvement of consciousness and attenuation of EEG fast activity. In conclusion, children presenting with recurrent episodes of stupor and EEG fast activity should be evaluated for endozepine levels and can be effectively treated with i.v. flumazenil.

Original languageEnglish (US)
Pages (from-to)658-661
Number of pages4
JournalCephalalgia
Volume17
Issue number6
DOIs
StatePublished - Oct 29 1997

Keywords

  • EEG fast activity
  • Endozepine-4
  • Flumazenil
  • Stupor

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Endozepine stupor in children'. Together they form a unique fingerprint.

  • Cite this

    Soriani, S., Carrozzi, M., De Carlo, L., Plazzi, G., Provini, F., Rothstein, J. D., Tinuper, P., Bouquet, F., Lugaresi, E., & Montagna, P. (1997). Endozepine stupor in children. Cephalalgia, 17(6), 658-661. https://doi.org/10.1046/j.1468-2982.1997.1706658.x